Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
187 Doctors are Online

Suffering from hair fall. Prescribed finax. Will it cause fetal birth defects?

Hi I am a 26 year old women suffering from hair loss , so i visited a dermatologist who prescribed me of following medicines, Finax 1mg, Aldactone , Victofer tab and topical minoxidil . I ll be getting married in a month but dont plan to have a child atleast for one year. I have take Finax for 1 month and just came across the side effects of birth defect in foetus . I ll stop the medicine right away but will it still have any side effects? very worried. plz help.thank u
Asked On : Sat, 24 Nov 2012
Answers:  1 Views:  190
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
Dermatologist 's  Response
Hi amruta,

Thanks for writing in.

So far you have received correct treatment.
Finasteride can cause birth defects better avoid it when you are getting married.
As you have stopped taking the drug now it wont have any effects in future.

You can continue the rest of the drugs .They are safe and effective .You should take it atleast for 6 months to have visual effects.

Hope this helps.

Answered: Sat, 24 Nov 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor